MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fever (1858); Insufficient Information (4580)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry that a 33mm 11400m mitral valve in mitral position was explanted and replaced with another 33mm 11400m after an implant duration of 2 months, 19 days due to unknown reason.The patient was in recovery post-operatively.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b4, b5, b7, g3, g6, h2, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Engineering evaluation summary: per drm (b)(4), rev e, device dehiscence or suture torn out may occur early or late.When it occurs in the intraoperative period, it is typically a result of inadequate device implantation in combination with friable myocardial tissue.Valve dehiscence is not a malfunction related to a manufacturing deficiency of the device.Per (b)(4), rev p, an engineering evaluation is not required because there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Per (b)(4), rev p, and (b)(4), rev o, a capa/scar/pra is not required as there are no confirmed product or labeling non-conformances and no other triggers are met.A definitive root cause cannot be conclusively determined; however, [patient and/or procedural] factors likely caused or contributed, including the suspect endocarditis.All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was learned through implant patient registry and medical record that a 33mm 11400m mitral valve in mitral position was explanted and replaced with another 33mm 11400m after an implant duration of 2 months, 19 days due to mitral valve dehiscence with pvl.The patient presented with fever and chills.Per medical record, the patient presented with suspect endocarditis and fever and chills, however, cultures were negative.Intraoperatively, the valve appeared to be in an area of perivalvular dehiscence that was relatively small, near the posterolateral commissure.The valve was excised and a new 33mm 11400m mitral valve was seated and tied down.The valve was seated well with no evidence of pvl.The procedure had no complications, and the patient was returned to the icu in critical condition.

Brand Name
MITRIS RESLIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key19690903
Report Number2015691-2024-05174
Device Sequence Number7239982
Product Code LWR
UDI-Device Identifier00690103205572
UDI-Public(01)00690103205572(17)241026(11)221027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model Number11400M
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age63 YR
Patient SexMale